Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 118, NWS Cleveland, OH

July 21, 2000Cuyahoga County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2000, 9:49 AM EDT for Cuyahoga County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 21, 2000, 9:49 AM EDT (13:49 UTC)
Expired
Jul 21, 2000, 10:30 AM EDT
In force
41 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Cuyahoga County, OH

The radar

The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 10:00 AM EDTThunderstorm Wind 51 MCleveland, OHA 59 mph thunderstorm wind gust was measured at the Cleveland Light House.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 1.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WUUS51 KCLE 211355
SVRCLE
OHC035-211430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
949 AM EDT FRI JUL 21 2000

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUYAHOGA COUNTY IN OHIO...

* UNTIL 1030 AM EDT

* AT 949 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTH OF LAKEWOOD...OR ABOUT 7 MILES
  NORTHWEST OF CLEVELAND...MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WESTLAKE
  LAKEWOOD
  EUCLID
  CLEVELAND HEIGHTS
  CLEVELAND

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$
RINGO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:30 AM EDT, 6 hours 19 minutes earlier.

Area forecast discussion, Jul 21, 3:30 AM EDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
330 AM EDT FRI JUL 21 2000

CRNTLY WK CDFNT XTNDS FM SERN LWR MI THRU NRN IND TO CNTRL IL WITH A
TROF EXTENDING S ACRS ERN LERI TO NERN OH.  THE TROF HAS RECENTLY
BCM ACTV WITH A TSTM RIDING NE ALG THE EAST LAKESHORE TO OFF ERIE CO
PA SHORELINE.  ADTNL WK CONVECTION CLOSER TO CDFNT.  LOOKING AT ETA
SFC PROG IT APRS MDL TAKES TROF INTO CNTRL PA BY 18Z ALTHOUGH CDFNT
HANGS BACK ACRS CWA. ALSO...NOTABLE CHANGE FROM PRVS 00Z RUN TO CRNT
MDL IS THAT UPR LOW ROTATES FM E/CNTRL ONTARIO TO NERN LH BY 24
HRS.  THIS IS CLOSER THAN PRVS FCST AND SERVES TO SHARPEN UPPR TROF
FM ERN CANADA THRU THE ERN AND CNTRL GRTLKS.  THIS WL HELP TO FURTHER
DESTBLIZE AMS FROM ABV WHERE 500MB TEMP COOLS FROM -12C 00Z TO -16C
BY THIS EVG.  NO OUTBREAK HERE BUT WITH SFC BNDRY INVOF CWA THIS
AFTN IN ADTN TO COOLING ALF AND VORT ADVN PROGD IN FOR LATE AFTN...
WOULD LIKE TO HOLD ONTO POPS INTO THE AFTN WITH PSBLTY OF SCT
TSTMS.  AS FOR CLOUD FCST...LOOKING AT SAT LOOP AND MSTR PROG BLV
ERN HALF OF CWA HAS BEST CHC OF BEING MC WHILE WEST COULD SEE MORE
SUN SO WL TRY TO HONE WORDING.

NO BIG CHGS FOR TNGT OR SAT.
MISCLE SOON
CLE...NONE.
TK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 11:13 AM EDTSevere Thunderstorm WarningCLEGeauga, Portage47 min
Jul 21, 11:46 AM EDTSevere Thunderstorm WarningCLETrumbull44 min
Jul 21, 12:28 PM EDTSevere Thunderstorm WarningCLETrumbull32 min
Jul 21, 12:35 PM EDTTornado WarningCLEAshtabula, Lake25 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.